MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROLACTIN (PRL); PROLACTIN (PRL) IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant low atellica im prolactin (prl) result compared to higher results when the sample was diluted.Siemens is investigating.The instructions for use (ifu) states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A false low atellica im prolactin (prl) result was obtained on a patient and the reported result was questioned by the physician(s).The customer performed repeat neat (undiluted) testing of the sample, resulting low.Further sample dilutions were performed and the prl results increased as the dilution factor increased.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, low atellica im prolactin (prl) result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00592 initial report on 03-dec-2020 for falsely low atellica im prolactin (prl) results obtained on a patient sample.26-feb-2021.Additional information: siemens has completed the investigation.The customer observes discordant patient results on the atellica im prolactin (prl) assay upon dilution.The samples are being diluted both on-board (1:2, 1:5) and manually up to a factor of 1:1000.They have confirmed that manual dilutions are using the recommended diluent (multi diluent 1).The customer has no concerns with on-board dilutions, the higher manual dilutions are the concern because they show a progressive increase in prl value.Siemens has reviewed the raw relative light unit (rlu) data for the high dilutions and they are near a zero dose.The dose increase seen on the high dilutions could be caused by noise around the low end of the analytical measuring interval.The large dilution factors need to be used cautiously.There is the potential of reading below analytical sensitivity (on high dilutions) and when multiplied by the dilution factor it could cause the prl dose to show an increase.Siemens has provided the following guidance for when a hook effect is suspected; the sample should be serially diluted and the result of the most diluted sample that falls within the assay measuring range should be multiplied by the appropriate dilution factor to obtain the analytes correct concentration in the sample.With a true hook effect, the diluted sample (e.G.1:100 or 1:1000) should read much higher than the noise region of the analytical measuring range (amr).The customer's dilution recovery with lower dilution factors is acceptable.A potential product issue has not been identified and customer education has been provided.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ATELLICA IM PROLACTIN (PRL)
Common Device Name
PROLACTIN (PRL) IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10946377
Report Number1219913-2020-00592
Device Sequence Number3210903
Product Code CFT
UDI-Device Identifier00630414599731
UDI-Public00630414599731
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model NumberN/A
Device Catalogue Number10995655
Device Lot Number183
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1